Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 24, 2006, 6:54 PM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2006, 6:54 PM CST (00:54 UTC)
- Expired
- Dec 25, 2006, 5:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 250054 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CST SUN DEC 24 2006 ...VERY WINDY CONDITIONS EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TONIGHT... .A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTH TEXAS WILL MOVE EAST AWAY FROM THE AREA TONIGHT. A PASSING COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PRODUCE VERY WINDY CONDITIONS OVER MUCH OF THE AREA...WITH THE STRONGEST WINDS EXPECTED OVER THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-251100- /O.CON.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 554 PM MST SUN DEC 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MST MONDAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH EARLY THIS EVENING WILL SHIFT TO THE NORTHEAST AND INCREASE INTO THE 35 TO 45 MPH RANGE WITH GUSTS NEAR 60 MPH BY MIDNIGHT. THESE STRONG WINDS WILL BEGIN TO SLOWLY DECREASE DURING THE EARLY MORNING HOURS ON MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-251100- /O.NEW.KMAF.WI.Y.0022.061225T0054Z-061225T1100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON 654 PM CST SUN DEC 24 2006 /554 PM MST SUN DEC 24 2006/ ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST /4 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST /4 AM MST/ MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. BEHIND THE COLD FRONT...VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH. THESES WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS ON MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KMAF 250510 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1110 PM CST SUN DEC 24 2006 ...VERY WINDY CONDITIONS EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TONIGHT... .A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTH TEXAS WILL MOVE EAST AWAY FROM THE AREA TONIGHT. A PASSING COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PRODUCE VERY WINDY CONDITIONS OVER MUCH OF THE AREA...WITH THE STRONGEST WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS. TXZ074-251100- /O.UPG.KMAF.WI.Y.0022.000000T0000Z-061225T1100Z/ /O.EXA.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1110 PM CST SUN DEC 24 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CST MONDAY... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM CST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHERLY WINDS OF 40 TO 60 MPH WITH GUSTS NEAR 70 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF TONIGHT AND INTO EARLY MONDAY MORNING FOR ELEVATIONS ABOVE 6000 FEET. BELOW 6000 FEET... NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-251100- /O.CON.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1010 PM MST SUN DEC 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MST MONDAY... NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF TONIGHT AND INTO EARLY MONDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082- 251100- /O.CON.KMAF.WI.Y.0022.000000T0000Z-061225T1100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 1110 PM CST SUN DEC 24 2006 /1010 PM MST SUN DEC 24 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST /4 AM MST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST /4 AM MST/ MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. BEHIND THE COLD FRONT... VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH. THESES WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS ON MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 251107 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 AM CST MON DEC 25 2006 ...HIGH WIND WARNING AND WIND ADVISORY CANCELED... .THE COLD FRONT THAT BROUGHT VERY STRONG WIND TO WEST TEXAS AND SOUTHEASTERN NEW MEXICO HAS PUSHED SOUTHWARD ALLOWING WIND SPEEDS ACROSS THE AREA TO DROP. THEREFORE... THE HIGH WIND WARNING AND WIND ADVISORY HAVE BEEN CANCELED. NMZ027-TXZ074-258-251215- /O.EXP.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 507 AM CST MON DEC 25 2006 /407 AM MST MON DEC 25 2006/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082- 251215- /O.EXP.KMAF.WI.Y.0022.000000T0000Z-061225T1100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 507 AM CST MON DEC 25 2006 /407 AM MST MON DEC 25 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 6:42 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 24, 6:42 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
642 PM CST SUN DEC 24 2006
.UPDATE...
WILL ISSUE WIND ADVISORY TONIGHT FOR REST OF THE COUNTY WARNING AREA
WITH STRONG FRONT BARRELLING DOWN. LATEST OBSERVATIONS INDICATE
WINDS CLOSE TO ADVSIORY CRITERIA. WILL INCREASE POPS TONIGHT
WITH FURTHER WEST TRACK OF UPPER LOW. WILL CONTINUE TO MENTION
SOME LIGHT SNOW POSSIBLE ACROSS EASTERN SECTIONS.
UPDATED PRODUCTS TO BE SENT SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM MST MONDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 4 AM MST MONDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 5 AM CST MONDAY FOR THE
FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 4 AM MST MONDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12/99Hazardous weather outlook, Dec 24, 1:09 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CST SUN DEC 24 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 109 PM CST SUN DEC 24 2006 /1209 PM MST SUN DEC 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT BEHIND A PASSING COLD FRONT. NORTHEAST WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS NEAR 60 MPH THROUGH GUADALUPE PASS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.